MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1613C156E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis stent graft system was implanted in a patient for the endovascular treatment of a 57mm diameter abdominal aortic aneurysm.There was mild proximal neck, and left and right iliac, calcification present.It was reported that during the index procedure the main body stent graft and two endurant limbs were successfully implanted.However an endoleak was noted on follow up angiogram.After additional imaging, the physician stated that the leak appeared to be a type iiib fabric leak originating from a hole in the 16x13x156 limb.An additional 16x13x124 endurant limb was then successfully implanted, on the same day, to reline the 16x13x156 limb and resolve the endoleak.The physician decided to end the procedure and do a follow up in 30 days.It was reported that the patient presented for follow up on (b)(6) 2019, a ct scan showed no signs of endoleak.As per the physician, the cause of the event was a hole in the fabric of the stent graft limb.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause and source of the endoleak reported during implant could not be determined from the pre-implant films provided.Images during implant were not available for review and the reported endoleak could not be assessed.Post-implant ct¿s were also not provided for a stent graft in-vivo evaluation.A returned pre-implant ct-3d film report revealed that the patient had a short (12mm) length neck, that ranged in diameter from 20 ¿ 23mm.The neck was extensively calcified.The common iliacs were also calcified bilaterally; the left common iliac was mildly tortuous, while the right common iliac was non-tortuous.Other than the calcification seen within the proximal neck and iliac arteries, analysis of the returned films did not reveal any anatomical characteristics that could help explain the reported event.A potential type iiib endoleak may have been caused by aggressive ballooning within a calcified section of the anatomy; however, aggressive ballooning was not reported.While a type iii fabric endoleak cannot be ruled out, this would most likely have been an acute type iv blush endoleak caused by fabric porosity.Other factors such as heparin dose, outflow resistance, and volume of the aneurysm sac may have also contributed to this potential type iv endoleak.The reported additional type ii endoleak may have also been a source of the original endoleak thought to have been a type iii fabric endoleak.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8243515
Report Number2953200-2019-00090
Device Sequence Number16695151
Product Code MIH
UDI-Device Identifier00643169467583
UDI-Public00643169467583
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2020
Device Model NumberETLW1613C156E
Device Catalogue NumberETLW1613C156E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2019
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight86